Menu
 

AANN 52nd ANNUAL EDUCATIONAL MEETING

Illuminating Opportunities in a Time of Change

April 18–21, 2020 | Orlando, FL

AANN Annual Educational Meeting Schedule

The AANN Annual Educational Meeting, preconference workshops, and special events include an array of educational and networking opportunities for neuroscience nurses at all stages of their career. Attendees can visit the exhibit hall to learn more from vendors and institutions, and earn CE from educational programming.

Saturday, April 18

Registration

6:30 am – 6:00 pm

Pre-Conference Workshops

8:00 am - 5:00 pm (8 hours)

(001) CNRN Review Course

Level: Intermediate
Track: Special Topics
Course Director: Erin Fecske, DNP APRN CNRN CPNP

(002) Overview of Treatment and Care for Parkinson’s Disease for the Advanced Nursing Professional

Level: Intermediate
Track: Movement Disorders
Course Director: Lawrence Elmer, MD PhD

8:00 am - 10:00 am (2 hours)

(003) Basic Neuroimaging:  More Than Fifty Shades of Grey

Level: Beginner
Track: Special Topics
Cathy Cartwright, MSN RN-BC FAAN
Rachel Malloy, MSN RN CNRN SCRN

(004) Usual and Unusual Neurological Syndromes--and Ones that Make You Go Hmmmm?

Level: Beginner
Track: Movement Disorders
Kathryn Funk, MSN-RN SCRN CNRN

8:00 am - 12:00 pm (4 hours)

(005) 3D Brain and Spine Anatomy and Pathology

Linda Littlejohns, MSN RN SCRN CNRN FAAN

1:00 pm - 5:00 pm (4 hours)

(006) Anesthesia 101 for the Neuroscience Nurse:  Understanding Its Role and Use in the Neuroscience Patient Population Along the Continuum of Care

Level: Intermediate
Track: Special Topics 
Cynthia Blank-Reid, MSN RN TCRN CEN
Caleb Rogovin, MS CRNA CCRN TCRN CEN

(007) Spinal Cord Injury: From Roadside to Rehab and Beyond

Level: Intermediate
Track: Spine
Course Director: Dea Mahanes, DNP RN CCNS CNRN FNCS

Innovation Corner (in the exhibit hall)

3:00 pm – 4:30 pm

Newcomers Reception

5:00 pm – 5:30 pm

Opening Reception with Posters and Exhibits

5:30 pm – 7:30 pm

Sunday, April 19

Registration

7:00 am – 6:00 pm

Agnes M. Marshall Keynote Address

8:00 am – 9:30 am

Finding Florence: Resilience and Compassion in the Crevices of Care

Tim Cunningham, DrPH MSN RN FAAN

Breakfast with Exhibits and Posters

9:30 am – 10:30 am

Bite Size Session, Exhibit Hall

9:45 am – 10:15 am (0.5 hours)

(100) Making the Change: TNK for Acute Ischemic Stroke

Level: Intermediate
Track: Stroke
Noah Jacobson, MN RN CCRN-K SCRN

Concurrent Sessions

10:30 am – 11:30 am (1 hour)

(101) Being A Change Agent

Level: Intermediate
Track: Neuro-Leadership
Susan B. Fowler, PhD RN CNRN FAHA
Ebonye Green, MNSc APRN ACNPC-AG CNRN 
Noah Jacobson, MN RN CCRN-K SCRN

(102) Intrahospital Transport of Critically Ill Neuroscience Patients

Level: Intermediate
Track: Quality
Patricia Blissitt, PhD ARNP-CNS CCRN CNRN SCRN CCNS CCM ACNS-BC

(103) Illuminating a Path of Survivorship for Children Whose Parents are Undergoing Treatment for Brain Tumors or Cancer

Level: Beginner
Track: Special Topics
Marilyn Reed, BSN RN CNRN

(104) Brightening the Pathway to Pediatric Acute Stroke Treatment: Best Practices from a Comprehensive Stroke Center and Children's Hospital Partnership

Level: Expert
Track: Pediatrics
Sarah Langston, BSN RN CCRN SCRN
Lindsey Peters, MSN APRN FNP-C CNRN
Rebecca Kahler, MSN APRN FNP-BC OCN

(105) Help! My Neurosurgery Patient is Awake!

Level: Intermediate
Track: Neuro-oncology
Daphny Grace Masocol Peneza, MSN RN CNOR CSSM TNCC

(106) Getting Nursing to Drive the VAN...Next Stop Thrombectomy

Level: Expert
Track: Stroke
Morgan Boyer, MPH RN SCRN CNRN CTC

Box Lunch with Exhibits and Posters

11:40 am – 1:15 pm

Bite Size Session, Exhibit Hall

1:15 pm – 1:45 pm (0.5 hours)

(107) P2Y12 Responsiveness in African Americans Undergoing a Neurovascular Procedure: A Pilot Study

Level: Intermediate
Track: Stroke
Nancy Villanueva, PhD CRNP AGACNP-BC ANP-BC CNRN

Concurrent Sessions

1:15 pm – 1:45 pm (0.5 hours)

(108) Mental Status Changes in Patients with Traumatic Brain Injury

Level: Intermediate
Track: Craniocerebral Trauma
Cynthia Batutista, PhD RN CCNR SCRN CCNS ACNS-BC FNCS

(109) Read My Brain - RNS Therapy in the Pediatric Population

Level: Intermediate
Track: Epilepsy
Wynne Bird, BSN RN CNRN CNP

(110) Chapter session

Level: Intermediate
Track: Professional Development

(111) Enhance Transition Care for Medically Complex Adolescents

Level: Intermediate
Track: Anatomy
Lauren Mitchell, MSN APRN FNP-C CPN

(112) Application of the ext-NIHSS at a Tertiary Care Stroke Center: Experience and Results

Level: Expert
Track: Stroke
Susan Fowler, PhD RN CNRN FAHA
Kylie Floyd, BSN RN

(113) Why EEG Might Be a Better Alternative to Delirium Monitoring

Level: Intermediate
Track: Special Topics
Malissa Mulkey, MSN APRN CCNS CCRN CNRN

Concurrent Sessions

1:55 pm – 2:55 pm (1 hour)

(114) American Stroke Association Update

Level: Intermediate
Track: Stroke

(115) The Batten Disease Symphony: Orchestrating Treatment of a Rare Pediatric Neurologic Disease

Level: Intermediate
Track: Quality
Susan See, MSN RN CPHON 
Melissa Rodriguez, BSN RN CPN 
Allison Cubacub, MSN RN

(116) Myasthenia Gravis: Treatment - It's All About the Junction

Level: Beginner
Track: Movement Disorders
Joyce Kern, BSN RN-BC 
Viola Monmany, BSN RN-BC
Erieka Peyton, BSN RN SCRN

(117) Time to Change Our Approach to Death and Dying in the Neuro ICU

Level: Beginner
Track: Neurocritical Care
Mary Jane Bijelic, MSN CRNP AGACNP-BC SCRN CCRN

(118) The Power of Social Media in Nursing Leadership

Level: Intermediate
Track: Neuro-Leadership
Michelle VanDemark, MSN RN ANP-BC CNRN FNCS

(119) Migraine Headache: New Drugs, Old Drugs, How to Choose and Use

Level: APNU
Track: Special Topics
Amy Larson, APRN RN CNRN

Break with Exhibits and Posters

2:55 pm – 3:45 pm

Bite Size Session, Exhibit Hall

3:10 pm – 3:40 pm (0.5 hours)

(120) Safety of Low-Intensity Monitoring After Thrombolysis: Optimal Post Tpa-Iv Monitoring in Ischemic Stroke (OPTIMIST)

Level: Intermediate
Track: Stroke
Elizabeth Zink, MS RN CCNS CNRN
Lisa Klein, MSN RN AGCNS-BC CNRN

Concurrent Sessions

3:50 pm – 4:50 pm (1 hour)

(121) Utilizing Big Data to Evaluate the Incidence of Concussion and Post Concussion Syndrome: Identifying Disparities in Healthcare Access and Diagnosis

Level: Intermediate
Track: Special Topics
Jeanette Green, PhD APRN CPNP-PC PMHS

(122) Lessons Learned in Creating an Advanced Practice Provider-Led Inpatient Teleneurology Consult Service

Level: APNU
Track: Advanced Practice
Michelle Post, MS APRN AGCNS-BC SCRN

(123) Under Pressure: Personalizing the Treatment of SCI During the Critical Phase of Injury Using Spinal Cord Perfusion Pressure

Level: Intermediate
Track: Spine
Lawrence Chyall, MS RN CNS CNRN

(124) Purple & Green: What Does it Mean?

Level: Expert
Track: Stroke
Maria Helms, MSN RN SCRN CCRN-E
Emily Snider, BSN RN SCRN

(125) Epilepsy Foundation Session

Level: Intermediate
Track: Epilepsy

(126) Severe Traumatic Brain Injury Management Consensus Algorithm

Level: Intermediate
Track: Craniocerebral Trauma
Karen March, MN RN CNRN

Concurrent Sessions

5:00 pm – 5:30 pm (0.5 hours)

(127) The Unbefriended Patient: Ethical and Legal Considerations for the Neuroscience Nurse

Level: Intermediate
Track: Special Topics
Carey Heck, PhD CRNP AGACNP-BC CCRN CNRN

(128) Chapter session

Level: Intermediate
Track: Professional Development

(129) Caring for Our Cryptogenic Stroke Patients Through the Implantation of Loop Recorders

Level: Intermediate
Track: Stroke
Kathryn Funk, MSN-RN SCRN CNRN

(130) Special Focus Group: Neurotrauma

Level: Intermediate
Track: Professional Development

Monday, April 20

Registration

6:30 am – 6:00 pm

(SY1) Breakfast Symposium CE or Non-CE

6:30 am – 8:30 am

Concurrent Sessions

7:00 am – 8:00 am (1 hour)

(200) Special Focus Group Stroke: Using the IMPRV Process to Better Door to Needle Times in the ED

Level: Intermediate
Track: Professional Development

(201) Special Focus Group Epilepsy: Cannabinoids and Epilepsy, the Real Deal

Level: Intermediate
Track: Professional Development

(202) Concussion Connections: Adolescent Athletes Seek Novel Education Strategies for Concussion Symptom Recognition

Level: Intermediate
Track: Special Topics
Jeanette Green, PhD APRN CPNP-PC PMHS

(203) Intracerebral Hemorrhage (ICH) Correcting Coagulopathies

Level: Advanced
Track: Pharmacology
Mary Amatangelo, DNP RN ACNP-BC CCRN CNRN SCRN FAHA

Special Lecture

8:30 am – 10:00 am

Booze, Drugs, and My Brain: From Hopeless to Healthy

Laurie Dhue

Concurrent Sessions

10:30 am – 11:30 am (1 hour)

(205) How to Self-Educate in Real-Time to Support Stroke Clinical Decision-Making, from Novice to Expert

Level: Beginner
Track: Special Topics
Carol Long, PhD RN-BC SCRN

(206) Wake Me Up So I Can Go Go: Neurostimulation in the ICU

Level: Intermediate
Track: Neurocritical Care
Kimberly Meyer, PhD ACNP-BC CNRN

(207) How to Become a Peer Reviewer

Level: Intermediate
Track: Professional Development
DaiWai Olson, PhD RN CCRN FNCS

(208) Illuminating Stroke Care with Telemedicine

Level: Intermediate
Track: Stroke
Susan Fowler, PhD RN CNRN FAHA
Jennifer Jones, BSN RN CNRN

(209) The Changing Landscape of Neurostimulation in the Treatment of Epilepsy

Level: Intermediate
Track: Epilepsy
Stephanie Chen, MSN MPH-C FNP-C CNRN
Natalya Kan, BSN RN CNRN

(210) Myasthenia Gravis: A Clinical Update

Level: Intermediate
Track: Movement Disorders
Jennifer Woods, MSN CCNS CNRN SCRN

Concurrent Sessions

11:40 am – 12:10 pm (0.5 hours)

(211) Scope of Advanced Practice Providers in Transition to Adulthood Care

Level: Intermediate
Track: Advanced Practice
Cathy Cartwright, MSN RN-BC FAAN

(212) Inpatient Depression Screening Pilot in the Neuro ICU

Level: Intermediate
Track: Quality
Jamie Jones, BSN RN CCRN CNRN

(213) Get Nervous: Teaching Undergraduate Nursing Students the Neurological Exam

Level: Intermediate
Track: Special Topics
Deborah Labelle-Scarfo, BSN RN CNRN
Diane Land, MSN RN CNRN

(214) Neuro Fluorescence: Taking a Second Look at High Grade Glioma Resection

Level: Intermediate
Track: Neuro-oncology
Phyllis Dubendorf, MSN RN CNRN CCNS ACNP-BC
Eileen Maloney-Wilensky, MSN RN ACNP-BC
Kristin Rupich, MSN RN

(215) Neurocritical Care Nurses Lead as Stat/Stroke Responders to Impact Quality Stroke Care 2017-2019

Level: Expert
Track: Stroke
Christine Wallis, MS RN ACNS-BC CCRN-K
Emily Cherney, BSN RN

(SY2) Non CE Lunch Symposium

12:15 pm – 1:45 pm

Concurrent Sessions

1:20 pm – 1:50 pm (0.5 hours)

(216) An Educational Module to Improve Pre-Hospital Stroke Assessment: Stroke Mimics and the Field Assessment Stroke Triage for Emergency Destination (FAST-ED) Scale

Level: Advanced
Track: Stroke
Susan Hunt, DNP CNP AGACNP-BC CNRN

(217) Teaching with a Twist: Escape Rooms and Mock Stroke Codes

Level: Intermediate
Track: Quality
Alexa Collins, BSN RN SCRN
Guilla Santos, BSN RN CCRN
Lisa Smith, BSN RN CCRN

(218) Seize the Day: The Nursing Care and Considerations for the Management of Patients with Grids/Strips and Depth Electrodes

Level: Beginner
Track: Epilepsy
Mary Mullin, MS RN AGCNS-BC CNRN

(219) Through the Eye of the Beholder: Collaborative Development of a Nurse Driven Pupillometry Guideline

Level: Intermediate
Track: Neurocritical Care
Caroline Laverty, BSN RN CCRN
Jessica Brousseau, BSN RN
Lori Squires, BSN RN
Alicia Mansolillo, BSN RN
Victoria Varone, BSN RN

(220) Headache Medicine in the Era of the Anti-CGRP's

Level: Advanced
Track: Special Topics
Jessica Glassman, MSN RN NP-c AQH

Concurrent Sessions

2:00 pm – 3:00 pm (1 hour)

(221) Clinical Practice Guidelines

Level: Intermediate
Track: Professional Development

(222) Special Focus Group Neuromuscular & Movement Disorders

Level: Intermediate
Track: Professional Development

(223) Special Focus Group Neuro-oncology: Common Patient Care Issues in Neuro-oncology

Level: Intermediate
Track: Professional Development

(224) Chapter session

Level: Intermediate
Track: Professional Development

(225) 'Why Am I in a Car-Wash?' and Other Dilemmas of Delirium, Delusions, and Hallucinations

Level: Intermediate
Track: Special Topics
Mary King, MSN RN CNRN CCRN ACNS-BC

(226) Rethinking the Impossible: Aligning Current Research, Rehabilitation Therapies and Recovery Expectations to Create a New Post-Acute Standard of Care for Patients with Severe Spinal Cord Injury

Level: Advanced
Track: Spine
Rebecca Baker, BSN BS-Ed RN

Concurrent Sessions

3:10 pm – 4:10 pm (1 hour)

(227) The Aging Spine

Level: Beginner
Track: Spine
Andrea Strayer, MS NP-C CNRN

(228) Illuminating Challenges in Pediatric Autoimmune Encephalitis

Level: Intermediate
Track: Pediatrics
Susan Fowler, PhD RN CNRN FAHA
Kristina Watterson, BSN RN CPN
Lauren Swinford, BSN RN

(229) Utilizing Enhanced Recovery After Surgery (ERAS) Protocols: What It Means to Neurosurgical Patients

Level: Intermediate
Track: Special Topics
Cynthia Blank-Reid, MSN RN TCRN CEN

(230) Increasing Patient Mobility on a Neuroscience Unit Through an Individualized Goal-Centered Mobility Program

Level: Beginner
Track: Quality
Lisa Klein, MSN RN AGCNS-BC CNRN

(231) Advanced Anatomy and Physiology of the Cranial Nerves

Level: Expert
Track: Anatomy
DaiWai Olson, PhD RN CCRN FNCS

(232) Guillain-Barré Syndrome (GBS): Unique Patient Perspective-Illuminating the Path from Diagnosis to Normalcy

Level: Intermediate
Track: Movement Disorders
Christine Conrad, ADN RN CCRN CNRN
Katherine Titus-Wells, MSN CRNA

Concurrent Sessions

4:20 pm – 4:50 pm (0.5 hours)

(233) Illuminating Sleep Disordered Breathing in Stroke

Level: Intermediate
Track: Stroke
Jennifer Jones, BSN RN CNRN

(234) The Stroke Poster Challenge: A Novel Strategy to Promote Learning, Professional Development, and Staff Engagement

Level: Intermediate
Track: Quality
Valerie Lyttle, MSN BSN RN CEN CNRN SCRN

(235) Detangling the Mystery of Shunts

Level: Beginner
Track: Craniocerebral Trauma
Nancy Villanueva, PhD CRNP AGACNP-BC ANP-BC CNRN

(236) Postoperative Bowel and Bladder Management in the Neurosurgery Patient

Level: Beginner
Track: Spine 
Andrea Strayer, MS NP-C CNRN

(237) Optimizing Family Education in a Disorders of Consciousness Rehabilitation Program

Level: Intermediate
Track: Special Topics
Diane Mortimer, MD MSN

(238) Delirium in the Neuro ICU

Level: Intermediate
Track: Neurocritical Care
Caitlyn Dicola, BS BSN RN CCRN SCRN

7:00 pm – 10:00 pm

AMWF Light Up Luau

Additional $30 fee applies.

Tuesday, April 21

Registration

6:30 am – 1:30 pm

Concurrent Sessions

7:00 am – 7:30 am (0.5 hours)

(300) Sex, Drugs, and....Stroke?

Level: Beginner
Track: Stroke
Lauren Macko, MSN RN ACCNS-AG CCRN SCRN

(301) Electronic Cigarettes: What Do You Need to Know?

Level: Intermediate
Track: Special Topics
Mary Willard, PhD (c) MBA MA BSN RNP CNRN CCRN

(302) A New Twist on Diaries in the Hospital Setting

Level: Intermediate
Track: Neurocritical Care
Susan Fowler, PhD RN CNRN FAHA
Suzanne Ashworth, MSN APRN CCRN CCNS

Light Breakfast

7:30 am

Special Lecture

8:00 am – 9:45 am

Evidence-Based Practice & Clinician Well-Being: Two Essential Strategies to Reach the Quadruple Aim in Healthcare

Neuro-Leadership
Bernadette Mazurek Melnyk, PhD APRN-CNP FAANP FNAP FAAN

Concurrent Sessions

9:55 am – 10:55 am (1 hour)

(303) Special Focus Group Pediatrics: Adult Diseases, No Longer Just for Adults

Level: Intermediate
Track: Professional Development

(304) Priority Nursing Interventions Caring for the Acute Stroke Patient

Level: Beginner
Track: Stroke
Sarah Beth Thomas, MSN RN CCRN ENLS

(305) Is Inclusion an Illusion? Challenging Ourselves to Lead

Panel moderator: Mary McKenna Guanci, MSN RN CNRN SCRN
Panelists: Lawrence Chyall, MS RN CNS CNRN, Katelyn Bushey, MSN RN ACNS-BC, and Susanna Schwiesow, BSN RN

(306) Staff Nurses: Energized to Advance the Art and Science of Nursing Through Scholarship

Level: Advanced
Track: Special Topics
Susan Fowler, PhD RN CNRN FAHA

(307) Agnes Marshall Walker Foundation Research Awardee Panel

Level: Intermediate
Track: Professional Development

(308) Infectious Complications Following Head Injuries

Level: Beginner
Track: Craniocerebral Trauma
Cynthia Blank-Reid, MSN RN TCRN CEN

Concurrent Sessions

11:05 am – 11:35 am (0.5 hours)

(309) Psychosocial Sequelae of Stroke in Working Age Adults

Level: Intermediate
Track: Stroke
Lori Rhudy, PhD RN ACNS-BC CNRN

(310) More Nurses at the Bedside: A Manager's Strategy to Lobby for Higher Staffing Ratios

Level: Intermediate
Track: Special Topics
Byron Carlisle, BSN RN CCRN

(311) Nurturing Novice Neuro Nurses: Precepting with a Purpose

Level: Intermediate
Track: Quality
Lisa Williams, BSN RN

(312) Demystifying New and Existing Neuronal Targets for Deep Brain Stimulation in Movement Disorders

Level: Intermediate
Track: Movement Disorders
Kimberly Farley, MSN AGPCNP-BC

(313) Chapter session

Level: Intermediate
Track: Professional Development

(314) The Opioid Epidemic: An Emerging Neuroscience Population

Level: Intermediate
Track: Neurocritical Care
Leeanne Likens, ADN RN
Molly O'Malley, BSN RN
Bethany Stemen, BSN RN ACLS ENLS

Concurrent Sessions

11:45 am – 12:45 pm (1 hour)

(315) Special Focus Group: Spine

Level: Intermediate
Track: Professional Development

(316) Dodge, Duck, Dip, Dive, and Dodge: Managing a Behaviorally Challenged Patient (BCP) with a Neurological Disorder

Level: Beginner
Track: Special Topics
Kyndra Alspaugh, MSN-RN CNRN SCRN
Morgan Cadena, BSN RN CNRN
Alma Patino, MSN RN CNRN SCRN
Christina Balster, BSN RN SCRN

(317) Illuminating Care Challenges in Hospitalized Adolescents with Multiple Sclerosis

Level: Intermediate 
Track: Pediatrics 
Susan Fowler, PhD RN CNRN FAHA
Shannon Melville, BSN RN CNP
Taylor Moore, BSN RN